Alert archive / Arizona / Flash Flood Warnings in 2020
Flash Flood Warning 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Apr 12, 2020, 9:40 PM MST for Mohave County, Arizona; Clark County, Nevada. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2020, 9:40 PM MST (04:40 UTC)
- Expired
- Apr 12, 2020, 11:50 PM MST
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 62 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 4.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2684 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
246
WGUS55 KVEF 130440
FFWVEF
AZC015-NVC003-130745-
/O.NEW.KVEF.FF.W.0006.200413T0440Z-200413T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
940 PM PDT Sun Apr 12 2020
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
West central Mohave County in northwestern Arizona...
Southeastern Clark County in southern Nevada...
* Until 1245 AM PDT/1245 AM MST/.
* At 938 PM PDT/938 PM MST/, Doppler radar indicated thunderstorms
producing heavy rain moving into the warned area. Up to one inch
of rain has already fallen earlier in the day. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flooding include...
Bullhead City, Laughlin and Katherine Landing.
Additional rainfall amounts of one quarter to one half inch are
possible in the warned area. With flooding already observed with
previous storms and previous rainfall, it will not take much to
worsen current flooding or produce new flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3530 11444 3503 11444 3515 11470 3530 11470
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Steele1 follow-up statement
459 WGUS75 KVEF 130650 FFSVEF Flash Flood Statement National Weather Service Las Vegas NV 1150 PM PDT Sun Apr 12 2020 AZC015-NVC003-130659- /O.CAN.KVEF.FF.W.0006.000000T0000Z-200413T0745Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mohave AZ-Clark NV- 1150 PM PDT Sun Apr 12 2020 ...THE FLASH FLOOD WARNING FOR WEST CENTRAL MOHAVE AND SOUTHEASTERN CLARK COUNTIES IS CANCELLED... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3530 11444 3503 11444 3515 11470 3530 11470 $$ Steele
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Apr 12, 9:02 PM MST, 38 minutes earlier.
Area forecast discussion, Apr 12, 9:02 PM MST, 38 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 902 PM PDT Sun Apr 12 2020 .SYNOPSIS...Waning shower and thunderstorm chances tonight becoming mostly clear and dry by tomorrow morning. Dry weather is expected Tuesday through Thursday with temperatures below normal Monday and Tuesday increasing Wednesday and Thursday. Another system could bring more shower activity and slightly cooler temperatures to the area on Friday before warm and dry weather returns for the weekend. && .EVENING UPDATE... Majority of the showers and storms this evening have decreased in strength as instability decreases across the CWA. Afternoon convection just the help of the higher terrain to tap into an otherwise impressive environment characterized by over 1000 j/kg of CAPE and 30-40 kts of effective shear. The HRRR has done quite an outstanding job depicting this evolution since yesterday which prompted the increase in PoPs and thunder mention across the CWA yesterday. Latest trends show the remaining activity quickly eroding as it pushes southeast and have waned PoPs/QPF through 12Z to reflect the latest HRRR trends. Still a low chance for minor flooding where locations have already seen 0.5" or great across southern Nevada and the Colorado River Valley. Between 12-18Z tomorrow morning, skies will clear up quickly and PoPs will drop to below mentionable levels to begin the upcoming week of dry and mild conditions. .SHORT TERM...tonight and Monday. Shower and thunderstorm chances continue this evening across portions of Mohave, Clark, Inyo, southern Nye and northeast San Bernardino counties with chances primarily east of Las Vegas overnight including the Colorado River Valley and Mohave County. Windy conditions in the Western Mojave Desert early in the evening is expected to decrease overnight. On Monday, shower chances linger across portions of Mohave County with dry conditions and below normal temperatures. Winds are forecast to increase late in the afternoon Monday in northern Inyo County, across the Western Mojave Desert and across the southern Great Basin. Tuesday through Saturday...models have a dry northwest flow over the area Tuesday and Wednesday which then transitions to westerly ahead of an approaching upstream system moving south parallel to the coastline. This system could bring another round of showers to the area on Friday. Temperatures remain on the cool side of normal Tuesday before warm back to normal or above Wednesday and Thursday. Next weekend looks dry and mild with above normal temperatures. However, there is some uncertainty with that and this lowers forecast confidence. .AVIATION...For McCarran...Lingering showers will be possible through 05Z this evening, but the chances of thunder at this point is minimal. Winds have become variable across the valley with gusts to about 20 kts at times. Ceilings should increase substantially after 06Z with the remaining concern for Monday being whether northerly winds will be strong enough to influence runway configuration. For the rest of southern Nevada, northwest Arizona and southeast California...Continued potential for -TSRA and another several hours of SHRA potential for KIFP/KEED through 08Z. Ceilings aoa 5-6kft can be expected with brief visibility reductions as heavier showers move through the terminals. After 08Z, expecting winds to be mostly light with improving ceilings through Monday morning. Elsewhere, rain should be over for KBIH/KVGT/KHND with improvement expected through the overnight hours. KDAG winds are expected to increase and become gusty through tomorrow morning. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Salmen AVIATION...Gorelow For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Apr 12, 4:46 PM MST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
446 PM PDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 8 S RAILROAD PASS 35.86N 114.93W
04/12/2020 E0.75 INCH CLARK NV PUBLIC
TWITTER REPORT WITH PHOTO OF PENNY SIZED
HAIL COVERING THE ROAD ON HIGHWAY 95 JUST
NORTH OF STATE ROUTE 165.
&&
TB3Local storm report, Apr 12, 5:47 PM MST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
547 PM PDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 9 S RAILROAD PASS 35.84N 114.93W
04/12/2020 E1.00 INCH CLARK NV PUBLIC
TWITTER VIDEO OF HAIL UP TO 1 INCH IN
DIAMETER, ABOUT 8 MILES SOUTH OF THE 95/93
INTERCHANGE.
&&
TB3Local storm report, Apr 12, 6:33 PM MST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
633 PM PDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HEAVY RAIN LAUGHLIN 35.17N 114.58W
04/12/2020 M1.00 INCH CLARK NV FIRE DEPT/RESCUE
LAUGHLIN FIRE STATION 76 MEASURED 1 INCH OF
RAINFALL RESULTING IN MINOR FLOODING IMPACTS
ON AREA ROADWAYS. TRAFFIC WAS NOT BEING
IMPACTED. MUD AND DEBRIS MOSTLY.
&&
TB3Local storm report, Apr 12, 8:09 PM MST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
809 PM PDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM FLASH FLOOD 4 NNE BULLHEAD CITY 35.15N 114.57W
04/12/2020 MOHAVE AZ DEPT OF HIGHWAYS
ARIZONA DOT REPORTS A CLOSURE OF THE
EASTBOUND LANE OF SR 95 IN BULLHEAD CITY DUE
TO DEBRIS IN THE ROADWAY. THIS WAS CAUSED
DUE TO FLOOD WATERS.
&&
TB3The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 5:25 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 50 min |
| Apr 12, 9:24 PM MST | Areal Flood Advisory | VEF | Mohave | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2020Flash Flood Warnings in Nevada, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.